Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 27, 2007, 7:41 AM MST for Coconino County, Arizona. It took effect at Aug 27, 2007, 7:48 AM MST. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 7:41 AM MST (14:41 UTC)
- In effect from
- Aug 27, 2007, 7:48 AM MST
- Expired
- Aug 27, 2007, 9:45 AM MST
- In force
- 117 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 271448 FFWFGZ AZC005-271645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 741 AM MST MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 945 AM MST * AT 736 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING HEAVY RAIN WILL BE MOVING FROM THE PIPE SPRING NATIONAL MONUMENT AREA UP INTO THE FREDONIA AREA IN EXTREME NORTHWEST COCONINO COUNTY BY 800 AM MST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDONIA RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 830 AM MST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS. ADDITIONALLY...COUNTRY ROADS AND LOW WATER CROSSING AND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3669 11262 3677 11225 3700 11221 3700 11255 $$ TC
1 follow-up statement
000 WGUS75 KFGZ 271622 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 908 AM MST MON AUG 27 2007 AZC005-271618- COCONINO AZ- 908 AM MST MON AUG 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL COCONINO COUNTY... AT 900 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD DECREASED ACROSS THE FREDONIA AND THE JOHNSON CREEK DRAINAGE. RADAR INDICATED THAT AS MUCH AS AN INCH TO AN INCH AND A HALF OF RAIN MAY HAVE FALLEN IN THE AREA...BUT NO REPORTS OF FLOODING HAVE BEEN RECEIVED. HIGHER THAN NORMAL FLOWS CAN BE EXPECTED IN AREA WASHES AND STREAMS THROUGH THE EARLY AFTERNOON AS SCATTERED SHOWERS CONTINUE TO AFFECT THE REGION. LAT...LON 3669 11262 3677 11225 3700 11221 3700 11255 $$ BAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 27, 3:30 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST MON AUG 27 2007 .SYNOPSIS...HIGH PRESSURE CENTERED EAST OF ARIZONA WILL CAUSE MOIST CONDITIONS AND DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MIDWEEK. LATE IN THE WEEK...THE HIGH PRESSURE SYSTEM WILL SHIFT WESTWARD ACROSS ARIZONA...BRINGING A GRADUAL DRYING TREND. && .DISCUSSION...A WEAK SHORT WAVE WILL CONTINUE TO LIFT NORTHEAST THIS MORNING ACROSS THE AREA. THIS SYSTEM IS RESPONSIBLE FOR SUSTAINING AND INCREASING SHOWER AND THUNDERSTORMS ACTIVITY ACROSS NORTHERN SECTIONS OF THE STATE ALONG THE THE AZ/UT BORDER EARLY THIS MORNING. ANOTHER MIDLEVEL SYSTEM LOCATED OVER SOUTHERN CALIFORNIA WILL LIFT NORTHWEST OVER THE AREA DURING THE DAY. ANOTHER TROUGH APPROACHING FROM THE NORTHWEST WILL HELP INFLUENCE THE AREA WITH WEAK LIFT OVERNIGHT ALONG WITH STRONGER WINDS IN THE MID TO UPPER LEVELS DURING THE DAY TODAY. THE INCREASED WIND PROFILE WILL LEND TO HELPING STORMS THIS AFTERNOON BECOME MORE ORGANIZED WITH THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS MAINLY NORTH OF INTERSTATE 40 THIS AFTERNOON. THE UPPER LEVEL HIGH PRESSURE RIDGE WILL MOVE TO OUR WEST BY TUESDAY. THE FLOW ALOFT WILL SHIFT TO A WEST TO NORTHWEST DIRECTION. AS THIS HAPPENS THE FLOW WILL SHIFT TO A MORE NORTHERNLY DIRECTION ALLOWING DRIER MIDLEVEL AIR TO MOVE ACROSS NORTHERN ARIZONA. THE DRIER MIDLEVEL AIR WILL HELP BRING A GRADUAL DECREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A WEATHER DISTURBANCE WILL MOVE ACROSS THE RIDGE ON FRIDAY AND DROP SOUTH INTO ARIZONA ON SATURDAY. THE MIDLEVEL COOLING ASSOCIATED WITH THIS TROUGH WILL HELP BRING AN INCREASE IN THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 12Z PACKAGE...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRUSH NRN AZ TODAY. SCT SHRA/TSRA WILL CONTINUE ALONG THE NRN AZ BORDER THIS MORNING...WITH ISOLD MVFR CONDITIONS. AFTER 17Z...SCT-NMRS SHRA/TSRA WILL DEVELOP ACROSS NORTHERN AZ...WITH ISOLD IFR CONDITIONS POSSIBLE IN THE STRONGER STORMS. CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH AFT 02Z TUE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC/DL
Hazardous weather outlook, Aug 26, 10:00 AM MST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN AUG 26 2007 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TODAY WITH SOME SHOWERS LOCALLY HEAVY. BEST CHANCES FOR THUNDERSTORMS WILL BE IN NORTHEASTERN ARIZONA. THE MOST SIGNIFICANT THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT CONTINUED THUNDERSTORMS AND SHOWERS...LOCALLY HEAVY RAINFALL IN SOME AREAS THROUGH WEDNESDAY. ON THURSDAY THE PATTERN SHIFTS AND NORTHEAST FLOW SHOULD BEGIN A DRYING TREND FOR NORTHERN ARIZONA LASTING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:29 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 46 min |
| Aug 27, 12:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Aug 27, 2:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Aug 27, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 33 min |
| Aug 27, 4:11 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.